Alert archive / Wisconsin / Winter Storm Warnings in 2022

Winter Storm Warning 4, NWS Green Bay, WI

February 24, 2022Door County, Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this winter storm warning at Feb 24, 2022, 1:08 PM CST for Door County, Kewaunee County, Manitowoc County, Wisconsin. It took effect at Feb 24, 2022, 6:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2022, 1:08 PM CST (19:08 UTC)
In effect from
Feb 24, 2022, 6:00 PM CST
Expired
Feb 25, 2022, 6:00 AM CST
In force
12 hr
Issued by
NWS Green Bay, WI

Counties Door County, WI, Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

478 
WWUS43 KGRB 241908
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
108 PM CST Thu Feb 24 2022

WIZ022-040-050-250315-
/O.UPG.KGRB.WW.Y.0007.220225T0000Z-220225T1200Z/
/O.NEW.KGRB.WS.W.0004.220225T0000Z-220225T1200Z/
Door-Kewaunee-Manitowoc-
Including the cities of Two Rivers, Sister Bay, Fish Creek,
Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee
108 PM CST Thu Feb 24 2022

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST 
FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches with locally higher amounts.

* WHERE...Manitowoc, Kewaunee and Door Counties. The heaviest snow 
  in Door county should be south of Sturgeon Bay with only an inch 
  or two in the far northern portion of the county.

* WHEN...From 6 PM this evening to 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ039-049-250315-
/O.NEW.KGRB.WW.Y.0008.220225T0000Z-220225T1200Z/
Brown-Calumet-
Including the cities of Green Bay, Brillion, Chilton, and New
Holstein
108 PM CST Thu Feb 24 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM 
CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches. The higher amounts should be east of highway 32.

* WHERE...Calumet and Brown Counties.

* WHEN...From 6 PM this evening to 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

RDM
3 follow-up statements
030 
WWUS43 KGRB 250251
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
851 PM CST Thu Feb 24 2022

WIZ022-040-050-251115-
/O.CON.KGRB.WS.W.0004.000000T0000Z-220225T1200Z/
Door-Kewaunee-Manitowoc-
Including the cities of Two Rivers, Sister Bay, Fish Creek,
Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee
851 PM CST Thu Feb 24 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 
  inches.

* WHERE...Manitowoc, Door and Kewaunee Counties.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

WIZ039-049-251115-
/O.CON.KGRB.WW.Y.0008.000000T0000Z-220225T1200Z/
Brown-Calumet-
Including the cities of Green Bay, Brillion, Chilton, and New
Holstein
851 PM CST Thu Feb 24 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches. The higher amounts should be east of highway 32.

* WHERE...Calumet and Brown Counties.

* WHEN...Until 6 AM CST Friday.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kurimski
178 
WWUS43 KGRB 250819
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
219 AM CST Fri Feb 25 2022

WIZ022-040-050-251200-
/O.CON.KGRB.WS.W.0004.000000T0000Z-220225T1200Z/
Door-Kewaunee-Manitowoc-
Including the cities of Two Rivers, Sister Bay, Fish Creek,
Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee
219 AM CST Fri Feb 25 2022

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS 
MORNING...

* WHAT...Heavy snow, with snowfall rates exceeding an inch an hour 
  in spots. Additional snow accumulations of 2 and 4 inches, except 
  only around an inch in northern Door County.

* WHERE...Manitowoc, Door and Kewaunee Counties.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Plan on poor visibilities and slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
Wisconsin can be obtained by calling 5 1 1.

&&

$$

WIZ039-049-251200-
/O.CON.KGRB.WW.Y.0008.000000T0000Z-220225T1200Z/
Brown-Calumet-
Including the cities of Green Bay, Brillion, Chilton, and New
Holstein
219 AM CST Fri Feb 25 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY 
THIS MORNING...

* WHAT...Snow. Additional snow accumulations of 1 to 2 inches, 
  highest in eastern Brown County.

* WHERE...Calumet and Brown Counties.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Plan on slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for Wisconsin can be obtained by calling 5 1 1.

&&

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch
288 
WWUS43 KGRB 251154
WSWGRB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Green Bay WI
554 AM CST Fri Feb 25 2022

WIZ022-040-050-251300-
/O.EXP.KGRB.WS.W.0004.000000T0000Z-220225T1200Z/
Door-Kewaunee-Manitowoc-
Including the cities of Two Rivers, Sister Bay, Fish Creek,
Sturgeon Bay, Manitowoc, Luxemburg, and Kewaunee
554 AM CST Fri Feb 25 2022

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

Snow will taper off across the area early this morning, and little 
additional accumulation is expected. However, roads will remain snow 
covered and slippery for the morning commute, so motorists should 
use caution.

$$

WIZ039-049-251300-
/O.EXP.KGRB.WW.Y.0008.000000T0000Z-220225T1200Z/
Brown-Calumet-
Including the cities of Green Bay, Brillion, Chilton, and New
Holstein
554 AM CST Fri Feb 25 2022

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS 
MORNING...

Snow has ended in most areas, but roads will remain snow covered and 
slippery in spots for the morning commute. Motorists should use 
caution.

$$

For more information, visit us at http://www.weather.gov/GreenBay

Kieckbusch

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 12:07 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 24, 12:07 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Green Bay WI
1207 PM CST Thu Feb 24 2022

Updated aviation portion for 18Z TAF issuance

.UPDATE...
Issued at 540 AM CST Thu Feb 24 2022

Just called the Manitowoc Sheriff Department and received an
estimated snowfall report of around 4 inches early this morning.
Lake-effect snow has been ongoing there since about 130 am, with
frequent vsbys as low as 1/2 mile. Fortunately, the snow appears
to be tapering off near Two Rivers/Manitowoc, with the dominant
band now setting up farther north, over southeast Kewaunee County.
Meso-models continue to show the band lifting farther north and
gradually waning later this morning and early afternoon.
Regardless, will still need to update for higher pops, QPF and
snowfall than was earlier thought. Will continue to handle this
with Special Weather Statements, even though localized advisory
criteria snow has already fallen.
&&

.SHORT TERM...Today...Tonight...and Friday
Issued at 408 AM CST Thu Feb 24 2022

Snow trends, accumulations and winter weather headlines are the
main forecast concerns through tonight.

Clusters of light to occasionally moderate lake-effect snow
showers have moved onshore in Manitowoc County early this morning,
with visibilities as low as 1/2sm reported at MTW. Web cams in the
MTW area showed roads becoming snow covered. Elsewhere, mid-level
clouds were increasing across the southern half of the forecast
area, while partly cloudy skies and very cold conditions were
observed over far northern WI. There was a huge temperature
gradient across the region, with readings ranging from the middle
teens in the Fox Valley and lakeshore areas to the teens below
zero in far northern WI.

Meso-models suggest that the lake-effect snow band will gradually
lift northwest and weaken over the course of the day, eventually
setting up over Kewaunee, southern Door and possibly eastern Brown
counties later this morning and afternoon. Local snow accumulations
of 1 to 2 inches are anticipated from Manitowoc northward into
southern Door County, but the expected transient nature of the
snow band should preclude significant accumulations. Meanwhile,
increasing upper divergence due to coupled jet streaks and the
arrival of a lead short-wave trough will cause pockets of light
snow to develop over the rest of the forecast area this afternoon,
especially in portions of central and north central WI. Thermal
profiles indicate a deep layer of favorable temperatures for
dendritic snow growth, so snow ratios will likely be at least
20:1. Parts of north central and central WI (especially RRL, AUW,
CWA and MFI) could see around an inch of powdery snow by the end
of the day. High temperatures will range from the upper teens
northwest to middle 20s southeast.

Strong upper level divergence with coupled jet streaks and the
passage of a potent short-wave trough will cause light snow to
develop across the entire forecast area tonight, with much of the
area receiving 1 to 2 inch accumulations. Lake-enhanced snow will
occur in the lakeshore counties due to cold northeast flow off
Lake Michigan (lake-H8 delta-t's of 17-18 C), deep equilibrium
levels of 6000-7000 feet, and favorable thermal profiles for
dendritic ice crystal growth (with snow ratios of 20-25:1 or
higher). A wedge of dry air in the mid-levels may initially hold
off significant snow along the lakeshore in the early evening, but
periods of moderate to heavy snow appear likely between 03z-09z/Fri.
Have boosted snow totals a bit along the lakeshore, with additional
accumulations of 3 to 5 inches and locally higher amounts expected.
Have issued a Winter Weather Advisory for the lakeshore from 6 pm
tonight to 6 am Friday, but would not be surprised if parts of
this end up being upgraded to a warning. Lows tonight should range
from around zero far northwest to the middle teens southeast.

Any lingering snow will exit east central WI early on Friday.
Some clearing is anticipated in the morning, though clouds may
tend to fill back in during the afternoon. There could be a few
flurries too, but opted to leave any mention out of the forecast
for now. Highs should reach into the 20s.

.LONG TERM...Friday Night Through Wednesday
Issued at 408 AM CST Thu Feb 24 2022

An amplified mean flow across the CONUS this weekend is forecast
to become more zonal next week. This trend will bring temperatures
back to at least normal, if not slightly above normal. Do not see
much in the way of precipitation chances through the middle of
next week, although there are signs of a system that may impact
the Great Lakes region late in the week.

Friday night and Saturday...
High pressure will stretch from the central Plains to the OH
Valley Friday night, while low pressure moves across central
Ontario. The result will be a west wind and onset of weak WAA
across WI. Under mostly clear to partly cloudy skies, look for min
temperatures to range from zero to 5 below far north-central WI,
10 to 15 above east-central WI. Quiet conditions are expected for
Saturday as persistent west-southwest winds continue to pull
warmer air into the region. Mostly sunny skies with gusty winds to
prevail for most locations, although some clouds may drop south
into northern WI late in the day in advance of a cold front. Wind
gusts of 20 to 30 mph can be expected with max temperatures in the
upper 20s to around 30 degrees north, lower to middle 30s south.

Saturday night and Sunday...
This cold front drops south into the Great Lakes Saturday night
and exits the region on Sunday. Moisture is lacking, better mid-
level forcing remains over Canada and there is little help from
the upper jet. While a few snow showers or flurries may accompany
the front, feeling is that most locations will see a dry frontal
passage. The only exception may be north-central WI as CAA and a
north-northwest wind to exist behind the front. However, the air
mass is that not cold, therefore any lake effect may just be
flurries. Otherwise, the rest of northeast WI will see partly
cloudy skies and cooler temperatures on Sunday as high pressure
builds southeast into the region. Look for readings mainly in the
lower 20s north, middle to upper 20s south.

Sunday night and Monday...
After a quiet Sunday night, attention turns to a modest clipper
system that is forecast to approach the western Great Lakes on
Monday. Models vary on strength, timing and track of the surface
low. The GEM is a full day slower than the ECMWF or GFS. The GFS
is weaker and takes a more southern track on Monday, while the
ECMWF is stronger and farther north. Due to the uncertainty of
several key factors, prefer to follow the consensus solution which
keeps northeast WI dry for the time being. Max temperatures Monday
to be in the upper 20s to around 30 degrees north, lower to middle
30s south.

Monday night and Tuesday...
Weak CAA to spread over the region behind the clipper for Monday
night into Tuesday. Despite a wind shift to the west-northwest,
temperatures are forecast to be in the upper 20s to lower 30s
north, middle to upper 30s south on Tuesday.

Tuesday night and Wednesday...
High pressure is then forecast to move southeast into the Great
Lakes on Wednesday, thereby bringing dry conditions and partly
cloudy skies. Max temperatures for Wednesday will continue to run
slightly above normal as readings climb into the lower to middle
30s north, middle 30s to around 40 degrees south.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1206 PM CST Thu Feb 24 2022

Lake effect snow showers will produce occasional MVFR conditions
near Lake Michigan this afternoon with VFR elsewhere.

An upper level disturbance will bring light snow and IFR conditions
tonight. A couple inches of dry snow should fall in most places,
with up to six inches possible from Sturgeon Bay to Manitowoc.
The snow will exit early Friday with VFR conditions expect ed by
afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 PM this evening to 6 AM CST
Friday for WIZ022-040-050.
&&

UPDATE.........Kieckbusch
SHORT TERM.....Kieckbusch
LONG TERM......Kallas
AVIATION.......RDM
Hazardous weather outlook, Feb 24, 4:19 AM CST, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
419 AM CST Thu Feb 24 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
419 AM CST Thu Feb 24 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Hazardous travel conditions are expected along the Lake Michigan
shoreline this morning, with lake-effect snow showers resulting
in localized accumulations of 1 to 2 inches from Manitowoc to
Kewaunee to southern Door County.

More snow is expected to develop later this afternoon into tonight,
with most of the forecast area receiving 1 to 2 inches of
accumulation. The exception will be near Lake Michigan, where lake
enhanced snow will become moderate to heavy at times tonight,
resulting in additional accumulations of 3 to 5 inches, with locally
higher amounts. Travel conditions will be hazardous regionwide,
but will be especially treacherous in the lakeshore counties.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report snowfall amounts greater than
one inch to the National Weather Service in Green Bay. Your
snowfall reports are greatly appreciated.

LMZ521-522-541>543-251030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
419 AM CST Thu Feb 24 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The probability for widespread hazardous weather is low.

Kieckbusch/Kallas

In the hours before

Local storm report, Feb 24, 7:43 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 AM CST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             KEWAUNEE                44.46N 87.50W
02/24/2022  M2.1 INCH        KEWAUNEE           WI   CO-OP OBSERVER

0700 AM     SNOW             TWO RIVERS              44.15N 87.56W
02/24/2022  M2.7 INCH        MANITOWOC          WI   CO-OP OBSERVER

&&

MIKE.CELLITTI
Local storm report, Feb 24, 8:31 AM CST, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
831 AM CST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 AM     SNOW             2 NW TWO RIVERS         44.17N 87.59W
02/24/2022  M3.8 INCH        MANITOWOC          WI   COCORAHS

&&

MIKE.CELLITTI
Local storm report, Feb 24, 11:19 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1119 AM CST THU FEB 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 WSW VALDERS           44.04N 87.94W
02/24/2022  M1.8 INCH        MANITOWOC          WI   COCORAHS

0800 AM     SNOW             NNW MISHICOT            44.23N 87.63W
02/24/2022  M1.5 INCH        MANITOWOC          WI   COCORAHS

&&

MIKE.CELLITTI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:07 AM CSTWinter Weather AdvisoryGRBDoor, Kewaunee, Manitowoc10 hr
Feb 24, 1:08 PM CSTWinter Weather AdvisoryGRBBrown, Calumet17 hr

Nearby

Winter Storm Warnings in Wisconsin, 2022Every winter storm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.